Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 214, NWS Shreveport, LA

July 7, 2005Angelina County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 7, 2005, 1:47 PM CDT for Angelina County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2005, 1:47 PM CDT (18:47 UTC)
Expired
Jul 7, 2005, 2:45 PM CDT
In force
58 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Angelina County, TX

The radar

The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.8 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2005-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 367 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2005-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
367 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 9:20 AM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, Jul 7, 9:20 AM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
920 AM CDT THU JUL 7 2005

.DISCUSSION...
WITH ONGOING CONVECTION IN SOUTH CENTRAL AND SOUTHWEST
ARKANSAS...WILL UPDATE ZONES TO RAISE POPS TO SCATTERED IN THE AREA.
THIS CONVECTION SHOULD PERSIST INTO THE EARLY AFTERNOON.
WEST OF THE CWA...SOME BLOW OFF CLOUDINESS FROM NORTHCENTRAL
TEXAS CONVECTION WILL REACH WESTERN ZONES EARLY AFTERNOON...BUT
SHOULD MOSTLY DISSIPATE AS THIS CONVECTION WINDS DOWN. THE SLIGHT
CHANCE POPS ALONG AND SOUTH OF INTERSTATE 20 SHOULD SUFFICE.
NO OTHER CHANGES TO FCST AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  94  72  95  71 /  20  10  10  10
MLU  91  72  93  70 /  30  10  10  10
DEQ  92  67  94  70 /  10  10  10  10
TXK  93  71  94  70 /  10  10  10  10
ELD  92  70  94  70 /  20  10  10  10
TYR  96  74  96  72 /  20  10  10  10
GGG  96  73  95  71 /  20  10  10  10
LFK  97  74  95  73 /  20  20  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

14
Hazardous weather outlook, Jul 7, 12:00 PM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU JUL 7 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-081100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED OVER PARTS OF SOUTHWEST
AND SOUTHCENTRAL ARKANSAS...NORTH LOUISIANA...AND MUCH OF EAST TEXAS.
HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 1:12 PM CDTSevere Thunderstorm WarningSHVCherokee48 min
Jul 7, 2:04 PM CDTSevere Thunderstorm WarningSHVNacogdoches41 min
Jul 7, 2:19 PM CDTSevere Thunderstorm WarningSHVRusk56 min
Jul 7, 3:15 PM CDTSevere Thunderstorm WarningSHVSabine60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.